Lofepramine No Longer Working For Me After 7 or 8 Years!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sunshine Superman
Regular Member


Date Joined Aug 2003
Total Posts : 218
   Posted 9/21/2006 10:58 AM (GMT -7)   
Well that's what my GP told me this morning when I saw her as I'd managed to get an appointment at mid-day. Should have figured it out for myself over the last few weeks, but with concentration very poor and being dazed/and unable to think clearly any more, I didn't.
 
What's going to happen? She's got me tapering off the 3 a day lofepramine tablets to two, one, then none, for Tuesday and then when I go and see her again in an arranged appointment she'll have looked through my back notes to see what other meds we tried those eight years ago that were too zombyfing for me, and avoid those, and look at new meds, and try me on something new from next Tuesday onwards.
 
I didn't realise that meds can lose their efficacy if you take them for so long. Guess that I do now.
 
SS
 
PS, signed off work for a fortnight too...


'Consistency is the hobgoblin of little minds' - Emerson


Elegy
Regular Member


Date Joined Aug 2006
Total Posts : 31
   Posted 9/21/2006 2:17 PM (GMT -7)   
Hi, Sunshine Superman!
 
I've heard that medications can stop working for some people after a while. My counselor actually mentioned this to me yesterday at our appointment...she told me not worry about it, however, because there were so many ones out there to try if the Zoloft's efficacy went out the door.
 
I'm glad you've got a good plan for tapering off the old/trying a new medication -- good luck! Let us know how things go :)
 


Sunshine Superman
Regular Member


Date Joined Aug 2003
Total Posts : 218
   Posted 9/22/2006 12:14 AM (GMT -7)   
Elegy said...
Hi, Sunshine Superman!
 
I've heard that medications can stop working for some people after a while. My counselor actually mentioned this to me yesterday at our appointment...she told me not worry about it, however, because there were so many ones out there to try if the Zoloft's efficacy went out the door.
 
I'm glad you've got a good plan for tapering off the old/trying a new medication -- good luck! Let us know how things go :)

It would be great to feel fine again and get the cotton wool out of me brain  and start thinking  properly again! Even coffee or the daily can of my favourite Red Bull-type stimulant drink, Lipovitan, had started not to kickstart me into action anymore! eyes
 
SS
'Consistency is the hobgoblin of little minds' - Emerson


Sunshine Superman
Regular Member


Date Joined Aug 2003
Total Posts : 218
   Posted 9/30/2006 11:44 AM (GMT -7)   

Now on a new medication called CITALOPRAM since Monday. I'm told it will take at least a fortnight to start working, but already I have difficulty in focussing and a little blurred vision which the factsheet inside the box of pills tell me is one of the most common side effects. Why the hell do I get this before the positive main effect which I'm hoping for?? eyes

SS

 


'Consistency is the hobgoblin of little minds' - Emerson


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 9/30/2006 5:15 PM (GMT -7)   
Hi Sunshine,

This is the med I'm on -- my lifesaver :) !! I have to say I do tend to feel blurry on it during the first couple of days (and queasy and spacey!), but this clears up pretty quickly (a matter of days to about a week -- nothing too bad) and to be honest, even that's a relief after the anxiety/panic and depression! It starts to help me really quickly -- I feel noticeably better within a week or tw, and things improve from there. This is my second time on it and it works wonders for me: I hope it helps you too! :)

These early side effects are just your body adjusting to a new substance -- like if you'd never had caffeine before and your first coffee made you jittery (only more benefits inb the long run!). If this med is good for you in the long run, a few early (and *temporary*) side-effects won't seem half as bad as they do now. Good luck with it!!

Rosie x
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Co-Moderator, Bipolar Forum


Sunshine Superman
Regular Member


Date Joined Aug 2003
Total Posts : 218
   Posted 9/30/2006 11:52 PM (GMT -7)   
CounterClockwise said...
Hi Sunshine,

This is the med I'm on -- my lifesaver :) !! I have to say I do tend to feel blurry on it during the first couple of days (and queasy and spacey!), but this clears up pretty quickly (a matter of days to about a week -- nothing too bad) and to be honest, even that's a relief after the anxiety/panic and depression! It starts to help me really quickly -- I feel noticeably better within a week or tw, and things improve from there. This is my second time on it and it works wonders for me: I hope it helps you too! :)

These early side effects are just your body adjusting to a new substance -- like if you'd never had caffeine before and your first coffee made you jittery (only more benefits inb the long run!). If this med is good for you in the long run, a few early (and *temporary*) side-effects won't seem half as bad as they do now. Good luck with it!!

Rosie x

Thanx for that Rosie, I won't be able to function at work on the computer when I go back if I can't see straight! I just hope that this medication will last awhile, or better still, that there'll come a day when I don't need it and can taper myself off it for good! yeah
 
Den x
'Consistency is the hobgoblin of little minds' - Emerson

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:50 AM (GMT -7)
There are a total of 2,733,979 posts in 301,164 threads.
View Active Threads


Who's Online
This forum has 151298 registered members. Please welcome our newest member, FrankByMonster.
208 Guest(s), 3 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, Stanislav, Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer